MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-442
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation the mitch trh acetabular system components are oem devices.Stryker orthopaedics is not the legal manufacturer of the mitch devices and does not have reporting responsibilities.However, since this device was used in conjunction with a stryker device they are being listed as associated devices.Std mitch trh cp sz 52/58; cat # mac-9988-5258; lot # fm059456.Mitch trh md hd sz52-4; cat # mmh-9988-0452; lot # fm073567.
 
Event or Problem Description
The following was reported: the patient had an exeter/mitch thr revision.
 
Event or Problem Description
The following was reported: the patient had an exeter/mitch thr revision.Update 16-mar-2022: "reason for revision was the same as always with these exeter mitch combinations (high metal ion levels, metallosis and severely damaged exeter stem trunnions.During the revision the metallosis and significantly damaged trunnion were confirmed.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear and abnormal ion level involving an exeter stem was reported.The wear event was confirmed via evaluation of the returned device.The abnormal ion level event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device noticed a notch on the stem neck and trunnion wear which are likely caused due to contact against hard object.Explantation damage was also observed on the device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to high metal ions, metallosis, and wear of the trunnion of the exeter stem.Visual inspection of the returned device noticed a notch on the stem neck and trunnion wear which are likely caused due to contact against hard object.Explantation damage was also observed on the device.The wear event was confirmed but insufficient information was provided to confirm elevated metal ions.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13602776
Report Number0002249697-2022-00280
Device Sequence Number5833536
Product Code LPH
UDI-Device Identifier04546540153319
UDI-Public04546540153319
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Model Number0580-1-442
Device Catalogue Number0580-1-442
Device Lot NumberG1909598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale